Mom had her semi-annual (or is it quarterly, now?) check-up at the PACE center last week. The doctor discontinued two of her meds, lisinopril and atorvostatin, both of which were prescribed immediately after her heart attack a couple of years ago. He also changed her cetirizine from daily to PRN. It seems that the thing all three of these meds have in common is the possibility of causing drowsiness, fatigue and confusion.
For the past two years, I thought her heart attack had been the cause of her significant step-down in cognitive capacity. Given how very much she has perked up in the last 10 days, though, I realize that a lot of it was the post-heart-attack cocktail of meds that were prescribed in knee-jerk fashion, and that I was too distressed to objectively research and question.
She’s more alert, more energetic, and is walking better, with a bit better balance. And she’s got the whole household hopping! Welcome back, Mom!